Alert archive / North Dakota / Heat Advisories in 2012

Heat Advisory 2, NWS Bismarck, ND

July 2, 2012Dickey County, LaMoure County, McIntosh County, North Dakota

NWS Bismarck, ND issued this heat advisory at Jul 2, 2012, 2:10 AM CDT for Dickey County, LaMoure County, McIntosh County, North Dakota. It took effect at Jul 2, 2012, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2012, 2:10 AM CDT (07:10 UTC)
In effect from
Jul 2, 2012, 1:00 PM CDT
Expired
Jul 2, 2012, 7:03 PM CDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, LaMoure County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 91 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS73 KBIS 020710
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
210 AM CDT MON JUL 2 2012

...HEAT ADVISORY IN EFFECT FOR FAR SOUTH CENTRAL NORTH DAKOTA
MONDAY AFTERNOON...

.AFTERNOON HIGH TEMPERATURES WILL REACH INTO THE MID AND UPPER 90S
ACROSS FAR SOUTH CENTRAL NORTH DAKOTA MONDAY AFTERNOON. THE
COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN
AFTERNOON HEAT INDICES BETWEEN 100 TO NEAR 105 DEGREES. PLACES
LIKE DICKEY...EDGELEY...OAKES...ELLENDALE...WISHEK TO ASHLEY...
WILL EXPERIENCE DANGEROUS HEAT INDEX VALUES.

REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT. NO ONE SHOULD BE
LEFT UNATTENDED IN A VEHICLE UNDER THESE HEAT CONDITIONS. YOUNG
CHILDREN AND THE ELDERLY ARE AT MOST RISK. AND...DO NOT FORGET
ABOUT YOUR PET AS THEY TOO WILL BE AT RISK. WITH HEAT LIKE THIS
THE TEMPERATURE INSIDE A VEHICLE WILL RISE TO POTENTIALLY LETHAL
LEVELS IN A MATTER OF MINUTES.

THOSE WHO MUST WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE
FREQUENT SHADE BREAKS.

NDZ048-050-051-021700-
/O.NEW.KBIS.HT.Y.0002.120702T1800Z-120703T0000Z/
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...ASHLEY...OAKES
210 AM CDT MON JUL 2 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* HEAT INDEX IS FORECAST TO BE BETWEEN 100 AND 105 DEGREES MONDAY
  AFTERNOON INTO EARLY MONDAY EVENING IN FAR SOUTH CENTRAL NORTH
  DAKOTA.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE
A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF
WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK ON FRIENDS AND NEIGHBORS.

&&

$$

KS
3 follow-up statements
823 
WWUS73 KBIS 021526
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1026 AM CDT MON JUL 2 2012

...HEAT ADVISORY IN EFFECT FOR FAR SOUTH CENTRAL NORTH DAKOTA
MONDAY AFTERNOON...

.FORECAST HIGH TEMPERATURES ARE IN THE MID AND UPPER 90S ACROSS
FAR SOUTH CENTRAL NORTH DAKOTA MONDAY AFTERNOON. THE COMBINATION
OF HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDICES BETWEEN 100 TO NEAR 105 DEGREES. PLACES LIKE
DICKEY...EDGELEY...OAKES...ELLENDALE...WISHEK TO ASHLEY... WILL
EXPERIENCE DANGEROUS HEAT INDEX VALUES.

REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT. NO ONE SHOULD BE
LEFT UNATTENDED IN A VEHICLE UNDER THESE HEAT CONDITIONS. YOUNG
CHILDREN AND THE ELDERLY ARE AT MOST RISK. AND...DO NOT FORGET
ABOUT YOUR PET AS THEY TOO WILL BE AT RISK. WITH HEAT LIKE THIS
THE TEMPERATURE INSIDE A VEHICLE WILL RISE TO POTENTIALLY LETHAL
LEVELS IN A MATTER OF MINUTES.

THOSE WHO MUST WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE
FREQUENT SHADE BREAKS.

NDZ048-050-051-022330-
/O.CON.KBIS.HT.Y.0002.120702T1800Z-120703T0000Z/
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...ASHLEY...OAKES
1026 AM CDT MON JUL 2 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* HEAT INDEX IS FORECAST TO BE BETWEEN 100 AND 105 DEGREES 
  MONDAY AFTERNOON INTO EARLY MONDAY EVENING IN FAR SOUTH 
  CENTRAL NORTH DAKOTA. 

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE
A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF
WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK ON FRIENDS AND NEIGHBORS.

&&

$$
WAA
850 
WWUS73 KBIS 022039
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT MON JUL 2 2012

...HEAT ADVISORY IN EFFECT FOR FAR SOUTH CENTRAL NORTH DAKOTA
MONDAY AFTERNOON...

.HIGH TEMPERATURES IN THE MID AND UPPER 90S ACROSS FAR SOUTH
CENTRAL NORTH DAKOTA COMBINED WITH HIGH HUMIDITY WILL RESULT IN
AFTERNOON HEAT IN DICES BETWEEN 100 TO NEAR 105 DEGREES. PLACES
LIKE DICKEY...EDGELEY...OAKES...ELLENDALE...WISHEK TO ASHLEY...
WILL EXPERIENCE DANGEROUS HEAT INDEX VALUES.

REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT. NO ONE SHOULD BE
LEFT UNATTENDED IN A VEHICLE UNDER THESE HEAT CONDITIONS. YOUNG
CHILDREN AND THE ELDERLY ARE AT MOST RISK. AND...DO NOT FORGET
ABOUT YOUR PET AS THEY TOO WILL BE AT RISK. WITH HEAT LIKE THIS
THE TEMPERATURE INSIDE A VEHICLE WILL RISE TO POTENTIALLY LETHAL
LEVELS IN A MATTER OF MINUTES.

THOSE WHO MUST WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE
FREQUENT SHADE BREAKS.

NDZ048-050-051-030000-
/O.CON.KBIS.HT.Y.0002.000000T0000Z-120703T0000Z/
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...ASHLEY...OAKES
339 PM CDT MON JUL 2 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* HEAT INDEX BETWEEN 100 AND 105 DEGREES LATE MONDAY AFTERNOON
  INTO EARLY MONDAY EVENING IN FAR SOUTH CENTRAL NORTH DAKOTA.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT WEATHER IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE
A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF
WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK ON FRIENDS AND NEIGHBORS.

&&

$$
WAA
431 
WWUS73 KBIS 030003
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT MON JUL 2 2012

...HEAT ADVISORY EXPIRES AT 7 PM CDT...

.HEAT INDEX VALUES HAVE FALLEN BELOW 100 DEGREES ACROSS THE
ADVISORY AREA. TEMPERATURES AND HEAT INDEX VALUES WILL CONTINUE
TO DROP OVER THE NEXT FEW HOURS WITH THE APPROACH OF NIGHTFALL.

NDZ048-050-051-030115-
/O.CAN.KBIS.HT.Y.0002.000000T0000Z-120703T0000Z/
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...ASHLEY...OAKES
703 PM CDT MON JUL 2 2012

...HEAT ADVISORY WILL EXPIRE...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ALLOWED THE HEAT
ADVISORY TO EXPIRE.

TEMPERATURES AND HEAT INDEX VALUES WILL CONTINUE TO DROP OVER THE
NEXT FEW HOURS WITH THE APPROACH OF NIGHTFALL.


$$

HEINERT

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this heat advisory went out at Jul 2, 2:09 AM CDT, 1 minute earlier.

Area forecast discussion, Jul 2, 2:09 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
209 AM CDT MON JUL 2 2012

.SHORT TERM...TODAY THROUGH TUESDAY...

FORECAST CONCERNS TODAY WILL BE SEVERE WEATHER POTENTIAL CURRENTLY
AND THEN SHIFTING TO THE CENTRAL/EAST CENTRAL ZONES DURING THE
AFTERNOON AND EARLY EVENING. ANOTHER CONCERN WILL BE A HEAT
ADVISORY IN FAR SOUTH CENTRAL NORTH DAKOTA MONDAY AFTERNOON.

LATEST REGIONAL RADAR SHOWS AN AREA OF SEVERE THUNDERSTORMS IN
NORTHEAST MONTANA...MOVING NORTHEAST AND WILL NEED TO MONITOR FOR
ANY SOUTHERN EXTENT TO THIS ACTIVITY. SPC IS MONITORING FOR A
POSSIBLE WATCH IN NORTHWEST NORTH DAKOTA. THE HRRR DOES SUGGEST
ANOTHER AREA FORMING NEAR GLENDIVE IN EASTERN MONTANA AND MOVING
INTO WESTERN NORTH DAKOTA BETWEEN 08Z AND 10Z. CURRENT RADAR
TRENDS SEEM TO BE ON TARGET WITH THIS IDEA.

SURFACE LOW IN SOUTHEAST MONTANA WILL SLIDE EAST TODAY AND SHOULD
BE NEAR A CARRINGTON TO ASHLEY LINE BY 00Z TUESDAY. POTENTIAL FOR
SEVERE THUNDERSTORMS THIS AFTERNOON ALONG AND AHEAD OF THE COLD
FRONT PER SPC DAY ONE OUTLOOK. OUR FAR SOUTHEAST ZONES WILL BE
INFLUENCED THE MOST IN THE WARM SECTOR WITH HOT TEMPERATURES AND
HIGH DEWPOINTS PRIOR TO THE COLD FRONTAL PASSAGE THIS EVENING.
THUS A HEAT ADVISORY HAS BEEN ISSUED FOR LAMOURE/DICKEY/AND
MCINTOSH COUNTIES. HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100
AND 105 DEGREES.

EXPECTING SHOWERS AND THUNDERSTORMS TO DWINDLE BETWEEN 00Z AND 06Z
IN OUR FAR EASTERN COUNTIES FOLLOWED BY A DRY MONDAY NIGHT.
HOWEVER THIS WILL BE SHORT LIVED AS OUR NEXT SHORTWAVE AND
ASSOCIATED SURFACE LOW AND FRONTAL SYSTEM APPROACHES TUESDAY
AFTERNOON AND EVENING IN THE WEST. HAVE KEPT A SLIGHT CHC TO CHC
SHOWERS/THUNDERSTORMS IN THE WEST TUESDAY AFTERNOON.

WILL ALSO NEED TO WATCH FOR FIRE WEATHER CONCERNS IN SLOPE/BOWMAN
COUNTIES TUESDAY AFTERNOON. HIGH TO VERY HIGH GRASSLAND FIRE
DANGER INDICES ARE FORECAST WITH SOUTHEAST WINDS OF 20 TO 30 MPH
AND MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT.
MARGINAL CONDITIONS RIGHT NOW AND WILL LET THE DAY SHIFT TAKE
ANOTHER LOOK WITH THE MOST CURRENT DATA TODAY BEFORE ISSUING ANY
HEADLINES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
NORTH DAKOTA WILL REMAIN IN AN ACTIVE SUMMERTIME PATTERN THROUGH
THE AT LEAST MID WEEK. MODELS DIFFER LATE IN THE PERIOD WITH THE
ORIENTATION OF THE SUBTROPICAL HIGH LATE IN THE WEEK. MAIN
FORECAST PROBLEM WILL BE CONTINUED CHANCES OF CONVECTION THROUGH
THE PERIOD.

ON TUESDAY NIGHT...A COLD FRONT MOVES FROM EASTERN MONTANA INTO THE
CENTRAL DAKOTAS. THIS WILL BE THE FOCUS FOR CONVECTION WITH DEEP
MOISTURE ALONG AND AHEAD OF THE BOUNDARY WITH GOOD DIRECTIONAL SHEAR
SETTING UP WITH INCREASING LOW LEVEL FLOW AHEAD OF THE BOUNDARY AND
A SHORTWAVE TRACKING THROUGH MONTANA PROVIDING ADDITIONAL UPPER
LEVEL SUPPORT. A LIMITING FACTOR WILL BE WARM MID LEVEL
TEMPERATURES. THE GFS AND NAM ARE BRING CONVECTION FARTHER SOUTH
INTO SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...WHILE REMAINING
DETERMINISTIC MODELS SHUNT CONVECTION FARTHER NORTH DUE TO CAPPING.
WILL KEEP SLIGHT CHANCE POPS SOUTH WITH HIGHER POPS ACROSS THE
NORTH.

THE FRONTAL BOUNDARY STALLS OVER CENTRAL AND EASTERN NORTH DAKOTA ON
WEDNESDAY PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT ALONG AND
AHEAD OF THE BOUNDARY ONCE AGAIN. AT THIS TIME IT APPEARS THE BETTER
CHANCES WILL REMAIN OVER THE SOUTH CENTRAL INTO EASTERN NORTH DAKOTA
WEDNESDAY INTO WEDNESDAY NIGHT. THE EVENTUAL POSITION OF THE FRONTAL
BOUNDARY WILL PLAY A LARGE PART IN WHERE CONVECTION EVENTUALLY
DEVELOPS.

THURSDAY THROUGH SATURDAY...WILL LEAN TOWARD AN ECMWF/GEM SOLUTION
HERE AS A RING OF FIRE PATTERN DEVELOPS ALONG THE PERIPHERY OF THE
SUBTROPICAL HIGH. THE GFS SUPPRESSES CONVECTION FARTHER SOUTH WHILE
THE ECMWF KEEPS IT OVER NORTH DAKOTA. A MODEL BLEND WITH PERSISTENCE
KEEPS CHANCE POPS MAINLY ACROSS THE SOUTHERN HALF OF THE STATE AND
THIS SOLUTION SEEMS REASONABLE FOR NOW. THINK THE GFS MAY BE TOO FAR
SOUTH.

BY SUNDAY...THE ECMWF BEGINS TO DRY THINGS OUT...BUT STILL KEEPS
SOME SLIGHT CHANCE POPS ACROSS THE SOUTH.

TEMPERATURES THROUGH THE PERIOD ARE EXPECTED TO RANGE FROM THE LOWER
80S NORTH TO THE LOWER 90S SOUTH.

&&

.AVIATION...SURFACE LOW PRESSURE WILL MOVE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA TODAY WITH SOUTHEAST FLOW AHEAD OF THE LOW
SHIFTING NORTHWEST WITH ITS PASSAGE. THE LOW WILL ALSO PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY...AND INTO THE
EVENING ACROSS EASTERN PORTIONS OF CENTRAL NORTH DAKOTA. LATE
TONIGHT HIGH PRESSURE WILL BUILD OVER THE AREA BEHIND THE EXITING
LOW BRINGING LIGHT WINDS AND CLEARING SKIES. GIVEN THIS SETUP...WE
MAY SEE SOME PATCHY FOG TOWARDS THE END OF THE FORECAST PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ048-050-051.

&&

SHORT TERM...KS
LONG TERM/AVIATION....TWH
Hazardous weather outlook, Jul 2, 12:02 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM CDT MON JUL 2 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030515-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1202 AM CDT MON JUL 2 2012 /1102 PM MDT SUN JUL 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS ARE FORECAST TO MOVE INTO NORTHWEST NORTH DAKOTA
THROUGH NORTH CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.
HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGER AND MORE SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAT ADVISORY MAY BE NEEDED IN THE JAMES RIVER VALLEY MONDAY
AFTERNOON FOR HEAT INDICES OF POSSIBLY BETWEEN 100F AND 105F. SOME
UNCERTAINTY REMAINS AS TO THE CLOUD COVER AND OVERALL HIGH
TEMPERATURES. PLEASE CHECK BACK FOR FUTURE UPDATES.

THERE IS A CHANCE FOR MORE SEVERE THUNDERSTORMS IN CENTRAL NORTH
DAKOTA MONDAY.

AFTERNOON AND NIGHT-TIME CHANCES FOR THUNDERSTORMS WILL CONTINUE
TUESDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED. PLEASE CALL THE BISMARCK
NATIONAL WEATHER SERVICE FORECAST OFFICE AT 1-800-247-0212 TO
REPORT ANY SEVERE WEATHER YOU OBSERVE.

KS

In the hours before

Special weather statement, Jul 1, 9:12 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
912 PM CDT SUN JUL 1 2012

NDZ018-032-033-020300-
BILLINGS ND-DUNN ND-STARK ND-
812 PM MDT SUN JUL 1 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHERN DUNN...STARK AND EASTERN
BILLINGS COUNTIES UNTIL 900 PM MDT...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES WEST OF
DICKINSON TO 21 MILES SOUTHWEST OF DICKINSON...AND MOVING EAST AT 50
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  DICKINSON...BY 825 PM MDT
  SOUTH HEART...BY 815 PM MDT
  DICKINSON REGIONAL AIRPORT...BY 825 PM MDT

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Jul 1, 9:34 PM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
934 PM CDT SUN JUL 1 2012

NDZ043-044-020315-
ADAMS ND-BOWMAN ND-
834 PM MDT SUN JUL 1 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BOWMAN AND WESTERN
ADAMS COUNTIES UNTIL 915 PM MDT...

AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 23 MILES SOUTHEAST OF BOWMAN...MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  REEDER...
  BUCYRUS...
  HETTINGER...
  HAYNES...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Jul 1, 9:49 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT SUN JUL 1 2012

NDZ043-044-020330-
ADAMS ND-BOWMAN ND-
849 PM MDT SUN JUL 1 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BOWMAN AND WESTERN
ADAMS COUNTIES UNTIL 930 PM MDT...

AT 844 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES SOUTHEAST OF BOWMAN...MOVING EAST AT 30
MPH ALONG HIGHWAY 12.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCYRUS...
  HETTINGER...
  HAYNES...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Jul 1, 10:17 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CDT SUN JUL 1 2012

NDZ044-020330-
ADAMS ND-
917 PM MDT SUN JUL 1 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN ADAMS COUNTY UNTIL 930
PM MDT...

AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 32 MILES WEST OF THUNDER HAWK...OR 38 MILES EAST
OF BOWMAN...MOVING EAST AT 30 MPH ALONG HIGHWAY 12.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HETTINGER...920 PM MDT
  HAYNES...935 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Jul 1, 10:40 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT SUN JUL 1 2012

NDZ044-020415-
ADAMS ND-
940 PM MDT SUN JUL 1 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ADAMS COUNTY UNTIL 1015
PM MDT...

AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER HAYNES...MOVING EAST AT 35 MPH ALONG
HIGHWAY 12.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORTH LEMMON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Jul 1, 11:16 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT SUN JUL 1 2012

NDZ042-044-045-020500-
ADAMS ND-GRANT ND-SIOUX ND-
1016 PM MDT SUN JUL 1 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN SIOUX...SOUTHWESTERN
GRANT AND SOUTHEASTERN ADAMS COUNTIES UNTIL 1100 PM MDT...

AT 1013 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WHITE BUTTE...OR 9 MILES WEST OF THUNDER
HAWK...MOVING EAST AT 25 MPH ALONG HIGHWAY 12.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN ADAMS...SOUTHWESTERN GRANT AND
SOUTHWESTERN SIOUX COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 11 PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

HAMILTON/TARDIF-HUBER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:47 PM CDTSevere Thunderstorm WarningBISGolden Valley43 min
Jul 1, 8:11 PM CDTSevere Thunderstorm WarningBISBillings49 min
Jul 1, 8:33 PM CDTSevere Thunderstorm WarningBISBowman, Slope40 min
Jul 2, 10:01 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette59 min
Jul 2, 2:59 PM CDTRed Flag WarningBISBowman, Slope30 hr

Nearby

Heat Advisories in North Dakota, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.